Alert archive / Missouri / Wind Advisories in 2026

Wind Advisory 2, NWS Kansas City, MO

March 12, 202637 counties in Missouri; 7 counties in Kansas

NWS Kansas City, MO issued this wind advisory at Mar 12, 2026, 9:52 AM CDT for 37 counties in Missouri; 7 counties in Kansas. It took effect at Mar 12, 2026, 12:00 PM CDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Mar 12, 2026, 9:52 AM CDT (14:52 UTC)
In effect from
Mar 12, 2026, 12:00 PM CDT
Expired
Mar 13, 2026, 4:00 AM CDT
In force
16 hr
Issued by
NWS Kansas City, MO
All 44 counties

Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Henry County, MO, Holt County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Pettis County, MO, Platte County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO

The radar

The Pleasant Hill radar (KEAX), 84 km from the middle of the area, began a volume at 14:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 2.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2026-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2026-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1941 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

130 
WWUS73 KEAX 121452
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
952 AM CDT Thu Mar 12 2026

KSZ025-102>105-MOZ001>005-011>014-020>022-028>030-037-130000-
/O.NEW.KEAX.WI.Y.0002.260312T1700Z-260313T0700Z/
Atchison KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-Atchison MO-
Nodaway-Worth-Gentry-Harrison-Holt-Andrew-De Kalb-Daviess-
Buchanan-Clinton-Caldwell-Platte-Clay-Ray-Jackson-
Including the cities of Wathena, Grant City, Country Club Villa,
St. Joseph, Maysville, Stanberry, Lansing, Forest City, Lenexa,
Lathrop, Rock Port, Osborn, Lawson, Polo, Cameron, Union Star,
Atchison, Olathe, Elwood, Riverside, Weatherby Lake, St. Joseph
Airport, Jamesport, Tarkio, Albany, Weston, Oregon, Braymer,
Troy, Stewartsville, Breckenridge, Independence, Fort
Leavenworth, Fairfax, Excelsior Springs, Gallatin, Stanley,
Maryville, Savannah, Leavenworth, Kearney, Gladstone, Bethany,
Craig, Hamilton, Liberty, Kansas City Kansas, King City,
Parkville, Platte City, Maitland, Overland Park, Mound City,
Kansas City, Richmond, Highland, Shawnee, Plattsburg, and
Clarksdale
952 AM CDT Thu Mar 12 2026

...WIND ADVISORY IN EFFECT UNTIL 2 AM CDT FRIDAY...

* WHAT...Southwest to west winds 20 to 30 mph with gusts up to 50 
  mph expected.

* WHERE...Portions of east central and northeast Kansas and north 
  central, northwest, and west central Missouri.

* WHEN...Until 2 AM CDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

KSZ057-060-MOZ006>008-015>017-023>025-031>033-038>040-043>046-053-
054-130000-
/O.NEW.KEAX.WI.Y.0002.260312T2000Z-260313T0900Z/
Miami-Linn KS-Mercer-Putnam-Schuyler-Grundy-Sullivan-Adair-
Livingston-Linn MO-Macon-Carroll-Chariton-Randolph-Lafayette-
Saline-Howard-Cass-Johnson MO-Pettis-Cooper-Bates-Henry-
Including the cities of Lexington, Raymore, Clinton, Windsor,
Osawatomie, Lancaster, Marshall, Macon, Adrian, Marceline,
Fayette, Salisbury, Pleasant Hill, Glasgow, Brookfield, Butler,
Odessa, Pleasanton, Princeton, Milan, Trenton, Higginsville,
Queen City, Sedalia, Belton, Harrisonville, Brunswick,
Chillicothe, La Cygne, Mercer, Louisburg, Boonville, Keytesville,
Unionville, Green City, Greentop, Downing, Kirksville, La Plata,
Moberly, Paola, Concordia, Rich Hill, Mound City, Glenwood,
Carrollton, New Franklin, and Warrensburg
952 AM CDT Thu Mar 12 2026

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM CDT 
FRIDAY...

* WHAT...Southwest to west winds 20 to 30 mph with gusts up to 50 
  mph expected.

* WHERE...Portions of east central Kansas and central, north 
  central, northeast, and west central Missouri.

* WHEN...From 3 PM this afternoon to 4 AM CDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

https://www.weather.gov/eax

CMS
1 follow-up statement
955 
WWUS73 KEAX 130900
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
400 AM CDT Fri Mar 13 2026

KSZ057-060-MOZ006>008-015>017-023>025-031>033-038>040-043>046-053-
054-131000-
/O.EXP.KEAX.WI.Y.0002.000000T0000Z-260313T0900Z/
Miami-Linn KS-Mercer-Putnam-Schuyler-Grundy-Sullivan-Adair-
Livingston-Linn MO-Macon-Carroll-Chariton-Randolph-Lafayette-
Saline-Howard-Cass-Johnson MO-Pettis-Cooper-Bates-Henry-
Including the cities of Rich Hill, Milan, Higginsville, Fayette,
Pleasant Hill, Belton, Glenwood, Brookfield, Odessa,
Harrisonville, Windsor, Marshall, Osawatomie, Keytesville,
Lancaster, Sedalia, Green City, Unionville, Marceline, Greentop,
La Plata, Louisburg, Lexington, Moberly, Adrian, Downing,
Brunswick, Boonville, Concordia, La Cygne, Princeton, Raymore,
Kirksville, Carrollton, Warrensburg, Trenton, Salisbury, Clinton,
New Franklin, Pleasanton, Mound City, Mercer, Chillicothe,
Butler, Paola, Queen City, Glasgow, and Macon
400 AM CDT Fri Mar 13 2026

...WIND ADVISORY HAS EXPIRED...

Wind gust have decreased across the region, therefore the wind 
advisory will be allowed to expire.

$$

https://www.weather.gov/eax

BT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Mar 12, 5:55 AM CDT, 3 hours 57 minutes earlier. Its key messages:

  • Red Flag Warning Today NW Missouri and NE Kansas
  • Gusty Winds Across The Entire Area Today
  • Rain Sunday, Possible Rain-Snow Mix Late Sunday Night
Area forecast discussion, Mar 12, 5:55 AM CDT, 3 hours 57 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
555 AM CDT Thu Mar 12 2026

...Updated 12z Aviation...

.KEY MESSAGES...

- Red Flag Warning Today NW Missouri and NE Kansas

- Gusty Winds Across The Entire Area Today

- Rain Sunday, Possible Rain-Snow Mix Late Sunday Night

&&

.SHORT TERM /THROUGH FRIDAY/...
Issued at 257 AM CDT Thu Mar 12 2026

Surface anticyclone will be pushed southward as a compact H5
short-wave trough and strong vort maxima move across the
northern Plains, with attendant surface cyclone moving the
toward the southeast. While the center of the cyclone is
tracking to miss our area to the northeast, surface pressure
falls are expected through out the day and will see a rapid
increase in the pressure fall rate through the afternoon.
Meanwhile, 850mb flow will be more westerly promoting adiabatic
compression warming, with WAA extending into the lower Missouri
River Valley. With clear skies this afternoon allowing for
robust boundary layer mixing and strengthening pressure
gradient, very gusty southwest to south-southwest winds are
expected this afternoon. The past 24 hours, model soundings
have been persistent with 35 kts winds at the top of the mixed
layer. In the past few RAP runs this morning, there has been a
slight upward trend above 40 kts, which may present potential to
cross above 45 MPH for wind gusts. However, guidance for this
right now is only suggesting this would be for an hour or two.
Therefore, have held off from issuing a Wind Advisory at this
point. But, if we continue to see an upward trend in possible
wind gusts or a signal it may occur over a longer duration, a
Wind Advisory may become necessary for this afternoon and
through the evening. In addition to gusty winds, the mixing will
also rapidly reduce relative humidity values this afternoon,
and in northwest MO and northeast KS, expected to see values
drop below 30 percent for several hours. Although some areas saw
some rainfall, there are still expansive areas with dry fuels.
With these conditions, have maintained the Red Flag Warning for
this afternoon and evening that was issued yesterday. Any fires
that develop will the ability to spread rapidly if not properly
contained. Strong pressure gradient remains in place through the
late evening hours as surface cyclone deepens over the Great
Lakes Region. The cold front that trails this system will
attempt to push through, but another weak disturbance over the
Rockies helps to prevent flow from turning northwesterly,
limiting any strong CAA potential.

Pattern will be fairly zonal for Friday with modest surface high
pressure over the area, leading to another day of temperatures
in the upper 50s. A few locations south of Hwy. 50 may hit the
lower 60s on Friday.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Issued at 257 AM CDT Thu Mar 12 2026

Saturday morning, next mid-level disturbances works eastward
from the Intermountain West region and will promote dCVA over
the Front Range and surface cyclogenesis. In response, low-level
flow turns southerly across much of the Central CONUS, pushing a
warm front into the lower Missouri River Valley, an increasing
moisture transport. This should send temperatures Saturday
afternoon into the upper 60s across much of the area, with 70s
south of Hwy. 50. Our far northeastern zones may struggle to
reach above the upper 50s. Winds may become breezy depending on
the rate of cyclone deepening over the High Plains through
Saturday afternoon. Late Saturday night the H5 trough digs and
drastically increases dCVA across the Plains allowing the
surface cyclone to deepen, with height falls expanding eastward
into our area. Expecting strong isentropic ascent to increase
cloud cover through much of Sunday, and as the nose of the mid-
level jet arrives will provide the lift needed for shower and
thunderstorm activity. Instability will be fairly limited and capped
Sunday afternoon. So even though though deep layer wind shear
values are high, current setup would not allow storms to utilize
it. Better thermodynamics will be present over the Ozarks
regions of Missouri. A strong cold front moves in behind this
system late on Sunday. If precipitation is still ongoing late in
the evening, or into the overnight hours, a rain-snow mix is
likely to be observed, and far northern Missouri may see some
snow. There are a few models depicting few tenths of an inch of
snowfall production on the back side of this system. However,
with the warm afternoon temperatures of Saturday and Sunday,
most surfaces will not efficiently accumulate snow. We would
need very robust hourly snowfall rates to see this happen. This
should help limit impacts if any occur at all. By Monday
morning, we could see temperatures in teens in northern and
northeastern Missouri.

For the start of the next work week, a highly amplified H5
ridge is expected to develop over the western CONUS with a deep
trough axis moving across the Great Lakes. This results in
strong, persistent northwesterly flow for our area, which will
keep temperatures below normal for the middle March for a few
days. By the middle of the week, this ridge axis slides eastward
and will provide another push of WAA to bump temperatures back
toward normal. A few ensembles show a weak disturbance riding
through the ridge that may bring precipitation chances next
week.

&&

.AVIATION /12Z TAFS THROUGH 12Z FRIDAY/...
Issued at 553 AM CDT Thu Mar 12 2026

Low pressure will move in from the north forcing the high
pressure out. Strong pressure gradient will lead to strong
southwesterly winds today, and mixing will transport gusts
upwards of 30 kts. Skies will remain VFR today. Winds may remain
20 kts even after sunset due to strong pressure gradient.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...Red Flag Warning from noon today to 9 PM CDT this evening for
     MOZ001>004-011>013-020-021-028.
KS...Red Flag Warning from noon today to 9 PM CDT this evening for
     KSZ025-102-103.

&&

SHORT TERM...Krull
LONG TERM...Krull
AVIATION...Krull
Hazardous weather outlook, Mar 12, 5:06 AM CDT, 4 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
0506 AM CDT Thu Mar 12 2026

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-131006-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
0506 AM CDT Thu Mar 12 2026

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Through tonight.

Please go to https://weather.gov/media/eax/DssPacket.pdf for more information on
potential weather hazards.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please go to https://weather.gov/media/eax/DssPacket.pdf for more information on
potential weather hazards.

.KEY MESSAGES...

- Red Flag Warning Today NW Missouri and NE Kansas

- Gusty Winds Across The Entire Area Today

- Rain Sunday, Possible Rain-Snow Mix Late Sunday Night

Nearby

Wind Advisories in Missouri, 2026Wind Advisories in Kansas, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.